Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 296, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 10:59 AM CDT for Comal County, Hays County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 10:59 AM CDT (15:59 UTC)
- Expired
- Jul 4, 2007, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 28 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 041559
FFWEWX
TXC091-209-042200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...NEW BRAUNFELS...CANYON LAKE DAM...
HAYS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...WIMBERLEY...SAN MARCOS...DRIPPING
SPRINGS...
* UNTIL 500 PM CDT WEDNESDAY
* AT 1100 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODCREEK...UHLAND...SPRING BRANCH...SMITHSON VALLEY...
NIEDERWALD...KYLE...HENLY...FISCHER...DRIFTWOOD AND BUDA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. LESS THAN TWO FEET OF
RUSHING WATER WILL CARRY AWAY MOST VEHICLES. TURN AROUND DONT DROWN.
LAT...LON 3003 9774 2989 9790 2986 9788 2987 9791
2970 9808 2960 9832 2966 9834 2967 9838
2975 9836 2976 9841 2973 9844 2977 9856
2976 9864 3004 9830 3035 9817
$$3 follow-up statements
000
WGUS74 KEWX 041825
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
124 PM CDT WED JUL 4 2007
TXC091-209-042200-
HAYS TX-COMAL TX-
124 PM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR COMAL
AND HAYS COUNTIES...
AT 124 PM CDT...LIGHT TO MODERATE RAIN WAS FALLING ACROSS MUCH OF
SOUTH CENTRAL TEXAS. HOWEVER...DUE TO ALREADY SATURATED GROUNDS AND
RUNOFF FROM PREVIOUS RAINFALL...FLASH FLOODING CAN STILL BE EXPECTED
THROUGH THE AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODCREEK...WIMBERLEY...SPRING BRANCH...SAN MARCOS...KYLE...
HENLY...FISCHER...DRIPPING SPRINGS...DRIFTWOOD...CANYON LAKE DAM AND
BUDA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES. TURN AROUND DONT DROWN.
LAT...LON 3002 9774 2989 9790 2986 9788 2987 9791
2970 9808 2960 9832 2966 9834 2967 9838
2975 9836 2976 9841 2973 9844 2977 9856
2976 9864 3004 9830 3035 9817
$$000
WGUS74 KEWX 041958
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT WED JUL 4 2007
TXC091-209-042200-
HAYS TX-COMAL TX-
256 PM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR COMAL
AND HAYS COUNTIES...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SCATTERED SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP
AND MOVE WEST AT 10 MPH ACROSS NORTHERN COMAL AND NORTHERN HAYS
COUNTIES. THESE STORMS WILL PRODUCE RUNOFF WHICH MAY CAUSE FLASH
FLOODING...ESPECIALLY IN FLOOD PRONE AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODCREEK...WIMBERLEY...SPRING BRANCH...SAN MARCOS...KYLE...
HENLY...FISCHER...DRIPPING SPRINGS...DRIFTWOOD...CANYON LAKE DAM AND
BUDA.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. LESS THAN TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND
PICKUPS. TURN AROUND DONT DROWN.
LAT...LON 3002 9774 2989 9790 2986 9788 2987 9791
2970 9808 2960 9832 2966 9834 2967 9838
2975 9836 2976 9841 2973 9844 2977 9856
2976 9864 3004 9830 3035 9817
$$000
WGUS74 KEWX 042158
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT WED JUL 4 2007
TXC091-209-042205-
HAYS TX-COMAL TX-
455 PM CDT WED JUL 4 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR COMAL AND
HAYS COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY ISOLATED
LIGHT SHOWERS ACROSS THE AREA. THE THREAT FOR FLASH FLOODING HAS
ENDED. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER...DUE TO EARLIER HEAVY RAINS...SOME STREAMS MAY RUN
HIGHER AND WATER MAY POND IN LOW LYING AREAS FOR THE NEXT HOUR OR
SO.
LAT...LON 3002 9774 2989 9790 2986 9788 2987 9791
2970 9808 2960 9832 2966 9834 2967 9838
2975 9836 2976 9841 2973 9844 2977 9856
2976 9864 3004 9830 3035 9817
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:23 AM CDT, 36 minutes earlier.
Area forecast discussion, Jul 4, 10:23 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1023 AM CDT WED JUL 4 2007 .UPDATE...AS THE UPPER LOW MEANDERS ACROSS WESTERN PORTIONS OF CORPUS CHRISTIS CWA (COUNTY WARNING AREA)..SOUTHEAST AND SOUTH CENTRAL PORTIONS OF OUR CWA WILL REMAIN VULNERABLE TO VERY HEAVY RAINS AND RESULTANT FLASH FLOODING. DAYTIME HEATING WILL PRODUCE WIDESPREAD SCATTERED HEAVY CONVECTION TO OCCUR THIS AFTERNOON ACROSS MUCH OF OUR CWA. THEN BY LATE TONIGHT..LOW LEVEL JET REFORMATION WILL BECOME FOCUSED ALMOST PERPENDICULAR TO THE ESCARPMENT COUNTIES ALONG THE I-35 CORRIDOR AND WITH THE NORTHEAST QUADRANT OF THE UPPER LOW STILL OVER THE SOUTH CENTRAL CWA..ADDITIONAL HEAVY RAIN AMOUNTS ARE EXPECTED WHICH MAY AFFECT THE MAIN STEM MEDINA.. SAN ANTONIO..FRIO AND ATASCOSA RIVERS THROUGH THE NEXT 24 TO 36 HOUR PERIOD. && .PREV DISCUSSION... /ISSUED 627 AM CDT WED JUL 4 2007/ AVIATION... A NEAR CONTINUOUS PATTERN FOR CONVECTION WILL PERSIST FOR THE PERIOD. AN AREA OF THUNDERSTORMS WILL SPREAD SLOWLY NORTH FROM PEARSALL TO SAN ANTONIO TO LA GRANGE TO ENCOMPASS THE EASTERN TWO- THIRDS OF SOUTH CENTRAL TEXAS BY AROUND NOON. MORE SCATTERED CONVECTION SHOULD THEN BECOME POSSIBLE IN THE EARLY AFTERNOON ACROSS THE DRT AREA. LOW IFR CIGS COULD BRIEFLY OCCUR AT ANY TIME OF DAY. THUS WILL TRY TO NAIL DOWN THE EARLY PERIODS AND OPT FOR GENERAL TRENDS FOR THE REMAINDER OF THE FORECAST. PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/ DISCUSSION... THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 71 85 72 90 / 70 60 60 40 50 AUSTIN BERGSTROM INTL AIRPORT 82 71 85 72 89 / 70 60 60 40 50 DEL RIO INTL AIRPORT 89 72 89 73 90 / 70 60 70 60 50 SAN ANTONIO INTL AIRPORT 83 72 86 74 90 / 90 60 60 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/25
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT WED JUL 4 2007 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 8:22 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Frio, Karnes, Lavaca | 6 hr |
| Jul 4, 7:57 AM CDT | Flash Flood Warning | EWX | Wilson | 6 hr |
| Jul 4, 8:11 AM CDT | Flash Flood Warning | EWX | Gonzales | 6 hr |
| Jul 4, 8:51 AM CDT | Flash Flood Warning | EWX | Guadalupe | 6 hr |
| Jul 4, 9:58 AM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jul 4, 12:52 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 12:56 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, DeWitt, Frio, Karnes | 2 hr |
| Jul 4, 1:33 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 4, 1:54 PM CDT | Flash Flood Warning | EWX | Bexar | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.